liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
The ice-fishing problem: The fundamental sloshing frequency versus geometry of holes
Linköping University, The Institute of Technology. Linköping University, Department of Mathematics, Applied Mathematics.
2004 (English)In: Mathematical methods in the applied sciences, ISSN 0170-4214, E-ISSN 1099-1476, Vol. 27, no 3, 289-312 p.Article in journal (Refereed) Published
Abstract [en]

We study an eignevalue problem with a spectral parameter in a boundary condition. This problem for the Laplace equation is relevant to sloshing frequencies that describe free oscillations of an inviscid, incompressible, heavy fluid in a half-space covered by a rigid dock with some apertures (an ice sheet with fishing holes). The dependence of the fundamental eigenvalue on holes' geometry is investigated. We give conditions on a plane region guaranteeing that the fundamental eigenvalue corresponding to this region is larger than the fundamental eigenvalue corresponding to a single circular hole. Examples of regions satisfying these conditions and having the same area as the unit disk are given. New results are also obtained for the problem with a single circular hole. On the other hand, we construct regions for which the fundamental eigenfrequency is larger than the similar frequency for the circular hole of the same area and even as large as one wishes. In the latter examples, the hole regions are either not connected or bounded by a rather complicated curves.

Place, publisher, year, edition, pages
2004. Vol. 27, no 3, 289-312 p.
National Category
Mathematics
Identifiers
URN: urn:nbn:se:liu:diva-22400DOI: 10.1002/mma.442Local ID: 1611OAI: oai:DiVA.org:liu-22400DiVA: diva2:242713
Available from: 2009-10-07 Created: 2009-10-07 Last updated: 2017-12-13

Open Access in DiVA

No full text

Other links

Publisher's full text

Authority records BETA

Kozlov, Vladimir

Search in DiVA

By author/editor
Kozlov, Vladimir
By organisation
The Institute of TechnologyApplied Mathematics
In the same journal
Mathematical methods in the applied sciences
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 433 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf